Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

What medicines should one take for indented striae above the bust area ?

Hi Doctor, I m a 20 years old woman and I have been using melacare cream for the past 3 years on my physician s prescription. I have been applying only before going to bed and I wash it off in the morning and I use faceclin gel on my through out the day. And my skin has become extremely fair and bright and it glows superbly so much so that people around me invariably ask me the reason behind my glowing complexion . My problem is really serious Dr, two indented red colored striae have appeared just above my bust area and it has really scared me. I consulted the same physician who had prescribed melacare to me , this time around he prescribed ELOCON OINTMENT to apply on the affected areas but it hasn t been able to better my condition. I have been browsing through various articles on skin thinning on the internet and I have discovered that any memotasone cream can induce skin thinning leading to skin atrophy and which i think what i have got just above my bust. Please tell me how should I discontinue the use of melacare which I believe comprises of memotasone and also what should I apply on those indented striae which looks like a skin atrophy case. PLEASE HELP!
Asked On : Wed, 28 Mar 2012
Answers:  2 Views:  209
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Hello pallavi,

Your physician seems to be obsessed with steroids.

Melacare for 3 years is just too much.

I never give it for more than 2 months (max) at one go.

You are right, Mometasone causes considerable skin atrophy.

You are very lucky that you have not striae on the face. STria if formed are irreversiblee.

i am not sure whether what you have below your bust is a striae or something else.

Does the skin there, looks like a stretched plastic?

It will be best to stop melacare immediately.

But, be ready for steroid withdrawal symptoms.

there may be acne eruption, dryness, itching and blackness on the face which may be very bothersome.

But you will have to tolerate it, if you want to get rid of the steroids.

You may use Pimecrolimus cream twice daily to reduce the sypmtoms.
Answered: Wed, 28 Mar 2012
I find this answer helpful
Dermatologist Dr. Puvvula Kishore Kumar's  Response
Hi...dear Pallavi..,
Thanks for choosing HCM..,
MELACARE...It consists of Momentasone, Tretinoin.,
and Hydroquinone..,
Here Momentasone is produce skin atrophy..,
on long time use ,Drying effect..,telangectasia, irritation and scab with striae...on withdrawal of this cream.,
So don't stop this cream abruptly..,
U stop by gradual in 2 days..,
once in 3 days..and replaced cream by Moisturizing cream...,
with little quantity of this cream....then finally stop the..,
cream completely..ok..,then use..,
1) Morning apply REVALE SKIN CREAM (Stiefel)..,
on Striae area...daily..,
2) Night times....apply good Moisturizing cream..,
3) Tab..Derantox daily night times..,
ok...good luck

Answered: Wed, 28 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor